Alert archive / Guam / Red Flag Warnings in 2016

Red Flag Warning 2, NWS Guam

April 17, 2016

NWS Guam issued this red flag warning at Apr 17, 2016, 7:40 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 17, 2016, 7:40 PM CDT (00:40 UTC)
Expired
Apr 18, 2016, 3:00 AM CDT
In force
7 hr
Issued by
NWS Guam

The text

As transmitted.

652 
WWMY80 PGUM 180040
RFWMY

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
1040 AM CHST MON APR 18 2016

...DRY CONDITIONS AND INCREASING WINDS WILL RESULT IN AN
INCREASED FIRE DANGER THROUGH WEDNESDAY...

GUZ001-190200-
/O.UPG.PGUM.FW.A.0005.000000T0000Z-160420T0800Z/
/O.NEW.PGUM.FW.W.0002.160418T0040Z-160418T0800Z/
/O.NEW.PGUM.FW.A.0006.160418T0800Z-160420T0800Z/
GUAM-
1040 AM CHST MON APR 18 2016

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CHST THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM 6 PM CHST THIS EVENING
THROUGH WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CHST THIS EVENING. THE
FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...GUAM...ESPECIALLY THE MOUNTAINS AND GRASSLANDS
  OF CENTRAL AND SOUTHERN GUAM.

* WIND...EAST 15 TO 22 MPH WITH GUSTS TO 30 MPH.

* HUMIDITY...NEAR 55 PERCENT

* HIGHS IN THE UPPER 80S.

* TIMING...MOST DANGEROUS TIMES WILL BE FROM THE LATE MORNING
  UNTIL NEAR SUNSET.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY...
  ESPECIALLY ALONG EAST-FACING SLOPES. OUTDOOR BURNING HIGHLY
  DISCOURAGED AS FLYING EMBERS AND ASH MAY START NEW FIRES
  DOWNWIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE IDEAL CONDITIONS FOR THE RAPID SPREAD OF
WILDFIRES. POSTPONE ANY PLANNED OUTDOOR BURNING UNTIL CONDITIONS
IMPROVE.

&&

$$

KLEESCHULTE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this red flag warning went out at Apr 17, 5:07 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Apr 17, 5:07 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
807 AM CHST MON APR 18 2016

.SYNOPSIS...
PGUA DOPPLER WEATHER RADAR SHOWS ISOLATED TRADE-WIND SHOWERS
MOVING THROUGH THE MARIANAS WATERS. THE VAD WIND PROFILE REVEALS
EAST WINDS OF 12 TO 22 KNOTS THROUGH THE LOWEST 8 THOUSAND FEET OF
THE AIR.

&&

.DISCUSSION...
VERY DRY PATTERN OVER THE LAST 9 DAYS LOOKS SET TO CONTINUE FOR A
WHILE. THE DROUGHT PHASE OF THIS EL NINO EVENT IS DOMINATING THE
WEATHER ALL OVER MICRONESIA...INCLUDING THE MARIANAS. BOTH THE
GFS40 AND THE ECMWF-HIRES PROG THE DRYNESS TO CONTINUE THROUGH THE
FORECAST PERIOD WITH A HALF INCH OF RAIN OR LESS THROUGH THE NEXT
10 DAYS. MARCH RAIN FALL WAS ONLY 60 PERCENT OF NORMAL AND SO FAR
APRIL IS ONLY 25 PERCENT OF NORMAL. FEBRUARY WAS 80 PERCENT OF
NORMAL...BUT JANUARY WAS ONLY 53 PERCENT OF NORMAL. DECEMBER 2015
WAS 63 PERCENT OF NORMAL. NOVEMBER 2015 WAS 65 PERCENT OF NORMAL.
SO THAT IS 6 MONTHS OF BELOW NORMAL RAINFALL AND THE PAIN IS NOT
OVER YET. THE KEETCH-BYRAM DROUGHT INDEX IS NOW 756 AND IS
EXPECTED TO PASS 760 WEDNESDAY. IT COULD THEN PASS 770 NEXT
THURSDAY THE 28TH OF APRIL IF THE DRY WEATHER CONTINUES. THESE ARE
THE HIGHEST KBDI VALUES SINCE 2010. COMBINED WITH LOW AFTERNOON RH
AND WINDS THAT ARE A LITTLE ABOVE NORMAL WILL LIKELY CREATE
CRITICAL FIRE WEATHER CONDITIONS TODAY AND PERHAPS TUESDAY ALSO.

&&

.EASTERN MICRONESIA...
SATELLITE IMAGERY SHOWS CLOUD COVER INCREASING EAST OF THE MARSHALL
ISLANDS IN ADVANCE OF A TRADE-WIND DISTURBANCE NEAR THE DATE LINE.
MODELS ARE IN GOOD AGREEMENT IN DEVELOPING A TRADE-WIND CONVERGENCE
ZONE AND BAND OF RAINFALL FROM KOROR TO THE MARSHALL ISLANDS OVER
THE NEXT FEW DAYS. HOWEVER...LATEST MODEL RUNS SHOW THE HEAVIEST
PRECIP REMAINING SOUTH OF MAJURO...OR GENERALLY SOUTH OF 7N. GFS
SHOWS SIGNIFICANT ACCUMULATIONS AT POHNPEI LATER THIS WEEK BUT RUN-
TO-RUN CONSISTENCY HAS BEEN LACKING SO LEFT ISOLATED COVERAGE FOR
NOW THROUGH THE WEEK UNTIL A FEW MORE MODEL RUNS CAN BE ASSESSED.
INCREASED SHOWER COVERAGE AT KOSRAE TO SCATTERED TUESDAY NIGHT AND
WEDNESDAY AS KOSRAE IS SITUATED FARTHER SOUTH WHERE THE HEAVIEST
CONVECTIVE BAND IS PROGGED TO DEVELOP. MANY LOCATIONS SOUTH OF 7N
COULD SEE SIGNIFICANT WETTING RAINS. HOWEVER...RAINFALL DISTRIBUTION
COULD STILL BE SPOTTY BUT BENEFICIAL NONETHELESS.

WINDS AND SEAS CONTINUE TO INCREASE ACROSS THE MARSHALL ISLANDS.
SATELLITE ALTIMETRY AND SCATTEROMETER DATA INDICATE COMBINED SEAS
AND WINDS ARE HAZARDOUS TO OPERATORS OF SMALL CRAFT. WINDS WILL
SUBSIDE BELOW HAZARDOUS LEVELS TUESDAY BUT SEAS WILL REMAIN ELEVATED
THROUGH MIDWEEK AT MAJURO. IN ADDITION...TRADE-WIND WAVES AND SWELL
CONTINUE TO SUPPORT HAZARDOUS SURF ALONG EAST FACING SHORES OF
KOSRAE AT LEAST THROUGH THE NEXT COUPLE OF DAYS. WAVE WATCH GUIDANCE
SHOWS SEAS DIMINISHING EARLY WEDNESDAY WITH SURF EXPECTED TO FALL
BELOW ADVISORY LEVELS LATE WEDNESDAY.

&&

.WESTERN MICRONESIA...
DRY CONDITIONS PREVAIL ACROSS THE REPUBLIC OF PALAU AND YAP AND
CHUUK STATES WITH LARGE SCALE SUBSIDENCE EVIDENT IN SATELLITE
IMAGERY AND SOUNDING DATA ACROSS THE ENTIRE REGION. A WEAK TRADE-
WIND CONVERGENCE IS EXPECTED TO BRING MORE CLOUD COVER TO YAP
TONIGHT AND TUESDAY BUT SHOWERS WILL BE LIGHT AND ISOLATED IN
COVERAGE. A MORE ACTIVE WEATHER PATTERN WILL EMERGE BEGINNING LATE
TUESDAY ACROSS MICRONESIA PROVIDING THE OPPORTUNITY FOR MUCH NEEDED
RAINFALL AT KOROR...YAP AND CHUUK FOR THE LATTER HALF OF THE WEEK.

VERY DRY CONDITIONS WILL CONTINUE THROUGH MONDAY FOR KOROR...YAP AND
CHUUK. A TRADE-WIND CONVERGENCE PATTERN WILL DEVELOP TUESDAY AND
WEDNESDAY BRINGING INCREASED CLOUD COVER AND SHOWERS WHICH COULD
HELP ALLEVIATE DROUGHT EFFECTS AT LEAST IN THE SHORT TERM.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...FIRE WEATHER WATCH THROUGH WEDNESDAY AFTERNOON FOR GUZ001.

MARIANAS WATERS...NONE.
&&

STANKO/WILLIAMS

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 8:40 PM CDTFire Weather WatchGUM24 hr

Nearby

Red Flag Warnings in Guam, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.